MAUDE Adverse Event Report: COOK INC WITTICH NITINOL STONE BASKET

COOK INC WITTICH NITINOL STONE BASKET
Model Number G05877
Medical Device Problem Code Separation Problem (4043)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Common name: dislodger, stone, biliary.Pro code: lqr.Pma/510k #: k902944.Investigation ¿ evaluation: a review of the complaint history, device history record, drawing, manufacturing instructions, quality control, specifications, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed that the proximal hub (cap and adaptor) separated from the sheath material.A crease within the flare was noted, indicating the sheath material was caught between the cap and adaptor.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed the lot was released meeting all finished goods release criteria.It should be noted there was one other reported complaint for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be established.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.
 
Event or Problem Description
It was originally reported that the device valve separated from the catheter when the operator tried to pull the biliary stone out.No patient adverse events resulted from the malfunctioning of the device, and the complaint device was exchanged for a new device with no consequences for the patient.It was later discovered during the investigation of the returned device that it was the hub of the device which separated from the sheath material.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Additional information: upon further review, it was determined that this event is not reportable per 21cfr part 803.50 as it does not meet the criteria for a death, serious injury or reportable product malfunction.A review of reporting software revealed there are no previous incidents of hub separation of the rssw sheath that lead to a death or serious injury.Additionally, review of risk documentation indicated that this malfunction is not likely to cause serious injury if it were to reoccur.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
WITTICH NITINOL STONE BASKET
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8354629
Report Number1820334-2019-00456
Device Sequence Number13931916
Product Code LQR
UDI-Device Identifier00827002058774
UDI-Public(01)00827002058774(17)201110(10)8366076
Combination Product (Y/N)N
Initial Reporter CountryKR
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/10/2020
Device Model NumberG05877
Device Catalogue NumberWNSB-12-24
Device Lot Number8366076
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/07/2018
Initial Date Received by Manufacturer 01/23/2019
Supplement Date Received by Manufacturer08/04/2020
Initial Report FDA Received Date02/20/2019
Supplement Report FDA Received Date08/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1